Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 17, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 14, 2020, 3:43 AM CST for 21 counties in Texas. It took effect at Nov 14, 2020, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 3:43 AM CST (09:43 UTC)
- In effect from
- Nov 14, 2020, 11:00 AM CST
- Expired
- Nov 14, 2020, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
All 21 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 388 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949 WWUS74 KLUB 140943 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 343 AM CST Sat Nov 14 2020 TXZ021>037-039>042-142300- /O.NEW.KLUB.WI.Y.0017.201114T1700Z-201114T2300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum- Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 343 AM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern Texas Panhandle, South Plains, and northern Rolling Plains. * WHEN...From 11 AM this morning to 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
989 WWUS74 KLUB 142252 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 452 PM CST Sat Nov 14 2020 TXZ021>037-039>042-150000- /O.EXP.KLUB.WI.Y.0017.000000T0000Z-201114T2300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum- Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 452 PM CST Sat Nov 14 2020 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... The westerly winds are beginning to decrease below Wind Advisory criteria, and will continue to diminish now through sunset. Therefore, the advisory is allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:36 AM CST, 7 minutes earlier.
Area forecast discussion, Nov 14, 3:36 AM CST, 7 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 336 AM CST Sat Nov 14 2020 .SHORT TERM... An upper level trough will lead to windy, warm, and dry conditions today. As this trough passes through the area late this morning into the afternoon anomalously stronger mid to low-level flow will also swing through the region. Area soundings indicate deep mixing up to around 725mb will be possible by this afternoon which will help to mix this stronger momentum down to the surface. With wind speeds near 725mb around 45 kts, this would indicate some surface wind gusts to 50 mph would be possible across the southern Texas Panhandle with slightly weaker wind gusts farther south across the South and Rolling Plains. Due to the strong winds, a wind advisory has been issued for all but the southern Rolling Plains from 11am through 5pm. Guidance continues to indicate that there may be a few stronger bands of flow which may lead to localized gusts exceeding 50mph however confidence in locations of these bands is poor due to model resolution. On the flip side, this also means that there will be weaker bands that may lead to sub-advisory wind speeds. Trends will have to be monitored for possible upgrade to high wind warnings if the stronger winds do materialize. Boundary layer should quickly decouple this evening leading to an abrupt end of the strongest winds around sunset. These winds will lead to periods of blowing dust this afternoon for locations on the Caprock. With the downsloping winds across the forecast area did boost temperatures up several degrees across the southern South Plains and Rolling Plains where temperatures will be 10-15 degrees above average. Conditions will also be dry therefore a Red Flag Warning has been issued for much of the region from Noon until 7 pm (see the fire weather discussion for more details). The trough will usher in another Pacific Front late this afternoon and evening which will help to bring cooler temperatures back to the forecast area this evening. The speed of this front may have large impacts on afternoon high temperatures (and wind speeds) if it moves through quicker than currently forecasted by weakening winds and leading to a more NW direction and hence cooler temperatures. With clear skies, weaker winds, and cold air advection overnight temperatures will fall back to seasonal normals of upper 20's across the southwest Panhandle to upper 30's across the Southern Plains. /WCI .LONG TERM... Fairly strong west-northwest flow aloft will continue Sunday behind Saturday's wave which will be racing through the upper midwest by then. A brief dump of cooler air with about a 1028 millibar surface ridge over the area Sunday morning will move east along the Red River late Sunday with surface low pressure once again developing over the high plains. Southwest winds may become breezy again by afternoon across the extreme southwest panhandle. But cooler temperatures still are favored Sunday, with highs lower to middle 60s, slightly below normal for mid November. Height building aloft will intensify Monday into Tuesday resulting in an upper level ridge passing overhead Tuesday and allowing solid warming into the 70s Monday. A weak cold front dropping south behind a wave skirting through the upper midwest Tuesday should briefly lower high temperatures on Tuesday into the upper 60s or lower 70s. With the upper ridge passing to the east Wednesday this will lead to increasing west-southwest flow aloft and additional warming peaking close to 80 degrees some areas Thursday along with a persistent surface low pressure trough over the high plains and occasional breezy periods. We expect to see Pacific wave energy dipping further south by the end of the week into next weekend which might lead to gradual cooling. GFS seems alone for now generating rain or showers our area late next weekend just beyond this forecast. We'll watch solution trends on this in coming days. RMcQueen && .FIRE WEATHER... Fire Weather Watch has been upgraded to a Red Flag Warning today from Noon until 7 pm with an areal expansion to the east. Guidance has indicated that the mid to low-level speed max will be a bit farther south than indicated yesterday. This means that forecasted wind speeds across the entire area have been increased placing all of the southern Panhandle, northern Rolling Plains, and all of the South Plains within critical fire weather conditions this afternoon. Still expecting 20 foot winds in the 25 to 35 mph range combined with afternoon relative humidity levels near 10 to 15 percent, with temperatures running about 10 to 15 degrees warmer than normal. Winds will quickly weaken this evening after sunset however humidity values will remain on the low side with overnight recoveries only into the 30-50% range. As a Pacific Cold front moves through the area late this afternoon through the overnight hours winds will become more northwesterly but continue to diminish. If this front moves through faster than currently forecasted there may be timing changes of the Red Flag Warning as it would bring in cooler air and weaker winds behind it. /WCI For Sunday...gusty southwest breezes are expected Sunday afternoon across the northwestern South Plains and extreme southwest Texas Panhandle, close to 20 mph at times. Temperatures are expected to be near or slightly below normal. But locally elevated fire danger could be a concern for late on Sunday. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM CST this evening for TXZ021>037-039>042. Wind Advisory from 11 AM this morning to 5 PM CST this afternoon for TXZ021>037-039>042. && 58/05
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:38 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 15 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.